MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions section.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.
 
Event or Problem Description
The user facility reported the tip of the involved angio-seal device was bent.The following information was provided by the user: the angio-seal was bent coming out of the package.The lab did not use the device on patient, they decided to use another.Additional information was received on (b)(6) 2017.Hemostasis was achieved by the second device used.The patient procedure was successful, and hemostasis was achieved.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.One 6fr angio-seal vip device was received for product evaluation at.The header bag, polyfoil pouch, arteriotomy locator, and hemostatic sheath were received as well.The returned components were subjected to visual analysis where no blood like substance was observed on the device.The arteriotomy locator and hemostatic sheath were properly mated.The polyfoil pouch appeared partially open.The carrier tube assembly was carefully removed from the pouch.The bypass tube was still secured to the carrier tube assembly.There was a noted kink in the carrier tube assembly at the proximal portion of the manufactured slit in the carrier tube assembly.Off axis, forces have been known to lead to kinks in the carrier tube assembly.Off axis, forces may have arisen form the user not opening the polyfoil pouch per the ifu.Ifu states "under strict sterile conditions and using a sterile field, remove the angioseal device contents from the foil package taking care to pull foil part completely before removing the angioseal device." there is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7046522
Report Number3013394970-2017-00539
Device Sequence Number19274856
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public5414734054591
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5890066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight79